| Model Number |
GK383R |
| Medical Device Problem Codes |
Break (1069); Defective Device (2588)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/10/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
Event or Problem Description
It was reported that there was an issue with gk383r - ceramic electrode tip j-hk f/gk372r.According to the complaint description, the hook insulation failed during surgery.During a laparoscopic procedure there was bleeding and the current cautery setting was not effective in controlling the bleeding; then, the cautery setting was increased.It was not noticed until the end of the case, when the instruments were taken to decontamination, that there was an issue with the insulation; which had appeared to be melted.There was no described patient harm.Additional information was not provided.The malfunction is filed under aag reference (b)(4).
Additional Manufacturer Narrative
Associated medwatch-reports: 9610612-2021-00318 ((b)(4) gk383r).9610612-2021-00422 ((b)(4) gk375r) - updated to involved component.Involved component: (b)(4)- gk376p - shaft only f/mod mono electr 5mm.(b)(4)- gk375r - inner tube w/handle for gk374r.Investigation: gk383r - we made a visual inspection of the product here we found unknown residues on the surface of the workend.Additionally, we found corrosion.Furthermore, we detected that there are unknown residues on the beginning of the instrument.We cannot confirm the failure description from the customer.The reason for the unknown residues was mostly reprocessing related.Gk375 involved component - the product gk375 is without any troubles.Gk376p - the product was also investigated visually and microscopically.Here we found melted surface at the end of the shaft.It could be possible that the instrument had contact with a very hot object or it would be overloaded due to electric.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.The review of risk assessment revealed that the overall risk level (severity 2(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results, the root cause of the problem is most probably reprocessing-related.There is no indication for a material-, manufacturing- or design-related failure.Based on the investigation results, a capa is not necessary.